Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Paranoia

 - UBBFriend: Email this page to someone!    
Author Topic: Paranoia
lilkazzy
Neophyte
Member # 7892

Icon 1 posted      Profile for lilkazzy     Send New Private Message       Edit/Delete Post 
I've been on depo for a couple of months now (my next shot's due on November 7th). For the first two weeks I was on the pill too, because I received depo slightly later than I should have, so it took a week to kick in. Because I came off the pill early, my first period on depo came at 25 days after my last one, when on the pill I'd had pretty regular 28 day cycles.

My second one however didn't come until 33 days after the last one. I know that depo can make your cycles irregular, but this is by far the lightest period I've ever had. Normally I have extremely heavy periods - and the pill strangely just made them heavier.

But yes, possible implantation bleeding? I've been having unprotected sex pretty much constantly throughout the last 3/4 months. (I was on the pill before I was on depo.) I figure my best bet is to get a pregnancy test before my next shot is due.

Any ideas/advice/experiences??


Posts: 35 | From: Scotland | Registered: Apr 2002  |  IP: Logged | Report this post to a Moderator
ErinK
Scarleteen Volunteer
Member # 1371

Icon 1 posted      Profile for ErinK     Send New Private Message       Edit/Delete Post 
Hormonal birth control of any kind can make your periods lighter (or heavier, depending on how the hormone combination reacts with your particular body), so it's entirely possible that your periods have just gotten lighter as a result of the Depo-Provera (some women find that their periods stop entirely, in fact).

If you are paranoid, and worried, take the pregnancy test -- women have gotten pregnant while on Depo-Provera, just as women have gotten pregnant using every other form of birth control (although your chances are a lot smaller than not using birth control at all, or using other forms of birth control). You can also call your doctor and talk to them.

Another way to help alleviate your paranoia would be to use condoms (or another form of barrier protection) along with your birth control shot. Condoms protect against birth control AND STDs, which even monogamous couples can contract and give to each other(things like yeast infections and bacterial infections can crop up any time and get passed back and forth, for example).

Really, with condoms and a form of hormonal birth control, you're taking all the steps you can to protect yourself and ensure peace of mind.


Posts: 3077 | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3